Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Skin become dark and small pimples comes all over face when stop using melacare. Reason?

User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 2006
Answered : 2016 Questions
Question
Doctor i am using Melacare for a long time and i got good color too but when i stop using it my skin become dark and some small pimples also coming all over face so what i have to stop using melacare cream please tell what all i have to avoid using melacare without loosing my present color
i want to stop using Melacare but when ever i try to stop melacare cream within 2 days very small pimples coming every were on my face . So please guide me to stop using melacare without loosing my present beauty on my face
Posted Wed, 27 Mar 2013 in Skin Hair and Nails
 
 
Answered by Dr. Kalpana Pathak 46 minutes later
Hi,
Thanks for writing to us.
Melacare is a strong pigmentation reducer cream containing steroid, hydroquinone and tretinoin. It's prolonged use is not indicated as it can lead to acne, redness, thinning of skin, increased sensitivity to sun and sometimes rebound hyperpigmentation.
You may follow these suggestions
Use a mild face wash ( cetaphil)
Avoid sun exposure and use sunscreen( suncote or photoban or sun cross aqua gel) esp when going out
Stop melacare right away and replace it with milder cream like melaglow. This cream melaglow is safe and can be used for prolonged period.
Those small eruptions are nothing but acne induced by steroid. To treat the same apply clindamycin gel in morning and adapalene gel in night over these lesions.

Hopefully in few days your skin would become normal. Sometimes if acne eruptions are not responding to topical creams, oral anti acne medicines like azithromycin or low dose isotretinoin might be needed. But these being prescription drugs, a doctor's prescription will be required.

Hope that answers your query. Should therebe any query, feel free to write back.
Take care.
Above answer was peer-reviewed by
 
Follow-up: Skin become dark and small pimples comes all over face when stop using melacare. Reason? 28 minutes later
thank you Guiding Me and i will follow the same and along with this if i use Dr. XXXXXXX Glutathione skin whitening tablets will any change happen.
What will be the result and if i stop using that tablets will my color loose again
 
 
Answered by Dr. Kalpana Pathak 10 hours later
Hi,
I would not advise using glutathione supplement to lighten complexion as the dose required is too large and at such large doses side effects are common too. Moreover, the results are more hyped than actually seen. Glutathione needs to be taken for a prolonged period to notice and maintain results. Personally I have never used it in my patients. Please remember one should try to attain one's constitutive skin color ie aim should be reduce effects of sun and environmental consequences on skin rather than aiming for a white skin.
You may consider taking few sessions of peels to enhance complexion and even out skin tone. It would reduce your acne outbreak too.

Hope that helps. Should there be any query, feel free to write back.
Above answer was peer-reviewed by
 
Follow-up: Skin become dark and small pimples comes all over face when stop using melacare. Reason? 8 hours later
So as per your guidelines if i use Melaglow cream on Morning and Adapalene Gel at night and while going to sun i will apply sun screen too. So if i do this will i get my color as it is now because while stop using melacare the main problems i am facing is small pimples everywere on my face and darkness .Is this medice solve my problems. Waiting for the best medicine to solve my problem
 
 
Answered by Dr. Kalpana Pathak 3 hours later
Hi,
Thanks for writing to us.
I guess you have not understood what I want to emphasise! Long term use of melacare cream is very harmful it is a triple combination cream with
steroid - that can lead to skin thinning, thread veins over face, acne eruptions
Hydroquinone- which can cause rebound hyperpigmentation
Tretinoin- it can lead to redness irritation,dryness increased sensitivity to sun etc

Melacare is meant for pigmentation problem and its use beyond a month without doctor's advise is not recommended.
The acne eruptions and darkness that you notice after stopping the cream are basically adverse effects of the cream itself. Hence I advised you to stop its use and replace it with milder cream like melaglow.
Melaglow is a very mild pigmentation reducing cream and can be used twice daily full face. It would maintain the effects that you achieved with melacare. However prolonged use is required. So ultimately your complexion would be better without any side effects of melacare
Use clindamycin and adapalene as advised only over acne eruptions
Use sunscreen when going out in sun.
As I said earlier, you may consider taking few sessions of peels like Glycolic acid to enhance complexion.

Hope that answers all your doubts. I will be available for followup, feel free to write back.
Take care.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Procedures

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor